Georgia, 2006Damaging Wind in Georgia, June 25, 2006
June 25, 2006 · NWS TAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 25, 8:25 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 25, 8:25 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
925 PM EDT SUN JUN 25 2006
.SYNOPSIS...LOT OF WEATHER TONIGHT IN THE CWA...SO I WILL BE BRIEF.
STATIONARY FRONT EXTENDS DOWN THROUGH CENTRAL AL DOWN TO THE COASTAL
SECTIONS OF LA. LARGE AREA OF WEAK SURFACE LOW PRESSURE COVERS
FL...GA...AL... SOUTHEAST MS AND THE NORTHEAST GULF OF MEXICO. IT
APPEARS THE CENTER OF LOW PRESSURE IS NEAR TAMPA. GFS LOCATION IS
RIGHT ON...BUT THE SURFACE PRESSURE IS TOO LOW. SEVERAL AREAS OF
STRONG CONVECTION CONTINUE TO OCCUR ACROSS OUR AREA...SW GA...SE AL
AND THE FL PANHANDLE. ABY HAD A HIGH OF 99 THIS AFTERNOON...FOLLOWED
BY TLH WITH 97.
&&
.UPDATE...KTLH RADAR DOWN. TECHS ARE ON SITE. WE HAVE ISSUED 7 SVRS,
2 FFWS, 1 SMW...AND NUMEROUS SPS THIS AFTERNOON AND EVENING. SEVERAL
AREAS STILL QUITE ACTIVE. WORKSTATION WRF SHOWS ACTIVITY LINGERING
THROUGH THE NIGHT...ESPECIALLY OVER THE EASTERN SIDE OF THE CWA. MAY
HAVE TO ADJUST THE ZONES SLIGHTLY.
&&
.MARINE...WINDS AND SEAS ARE LESS THAN 10KTS WITH SEAS AROUND 1
FOOT. WINDS & SEAS WILL REMAIN LIGHT THROUGH THE REST OF TONIGHT.
&&
.AVIATION...TSTMS WILL CONTINUE TO BE A THREAT AT KDHN...KPFN AND
KABY. THIS WEATHER WILL LIKELY TO AFFECT THESE TERMINALS UNTIL
MIDNIGHT OR SO. THE HEAVY RAIN AT THESE STATIONS COULD AFFECT VSBYS
TOMORROW MORNING. WILL EVALUATE THIS AT THE 0600Z TAF ISSUANCE.
SHWRS AND TSTMS WILL AGAIN AFFECT TERMINALS TOMORROW AFTERNOON AS
LOW PRESSURE MOVES INTO THE SOUTHEAST U.S.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&
AVIATION/FIRE WX...LANIER
PUBLIC/MARINE...WATSON
RADAR...WOOL
COORDINATION...DUVAL
Hazardous weather outlook, Jun 25, 4:11 AM EST, 17 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 AM EDT SUN JUN 25 2006
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-261000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
411 AM CDT SUN JUN 25 2006 /511 AM EDT SUN JUN 25 2006/
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT...
A WEAK AREA OF LOW PRESSURE WILL APPROACH THE REGION FROM THE EAST
THIS AFTERNOON. THIS LOW PRESSURE AREA WILL COMBINE WITH
INCREASING MOISTURE TO CREATE NUMEROUS SHOWERS AND THUNDERSTORMS
OVER THE REGION. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE
WITH THE MAIN THREATS BEING GUSTY WINDS AND HAIL. SOME OF THESE
STORMS MAY ALSO CONTAIN LOCALLY HEAVY RAINFALL WHICH MAY CAUSE
FLOODING OF LOW LYING AREAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE AREA OF LOW PRESSURE WILL REMAIN NEAR THE REGION ON MONDAY
PROVIDING FOR ANOTHER DAY OF NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS THE REGION. ONCE AGAIN...SOME STORMS MAY BECOME STRONG TO
SEVERE WITH THE MAIN THREATS BEING GUSTY WINDS...HAIL AND LOCALLY
HEAVY RAINFALL. BY TUESDAY...THE LOW PRESSURE AREA WILL MOVE
NORTHEAST OF THE REGION LEAVING BEHIND ONLY SCATTERED AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE
REMAINDER OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
WHILE NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...SPOTTERS AND
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE WEATHER THIS
AFTERNOON AS SPOTTER ACTIVATION MAY BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.
38-GODSEY
In the hours before
Special weather statement, Jun 25, 8:17 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
917 PM EDT SUN JUN 25 2006
GAZ143-144-260145-
BAKER-MILLER-
917 PM EDT SUN JUN 25 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAKER AND NORTHEAST
MILLER COUNTIES...
* UNTIL 945 PM EDT
AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF NEWTON...MOVING WEST AT 15
MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
18-WOOL
Local storm report, Jun 25, 8:31 PM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
931 PM EDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL BAYOU GEORGE 30.26N 85.54W
06/25/2006 E0.75 INCH BAY FL PUBLIC
REPORTED ALONG ROUTE 231. RELAYED BY WJHG-TV PANAMA CITY.
0618 PM TSTM WND GST 5 N DOWNTOWN DOTHAN 31.30N 85.39W
06/25/2006 M51.00 MPH HOUSTON AL ASOS
WIND GUST MEASURED AT 518 PM CDT.
0645 PM TSTM WND DMG DOWNTOWN DOTHAN 31.22N 85.39W
06/25/2006 HOUSTON AL COUNTY OFFICIAL
100 POWER LINES DOWN. NUMBEROUS TREES DOWN.
0740 PM TSTM WND DMG MIDLAND CITY 31.32N 85.49W
06/25/2006 DALE AL EMERGENCY MNGR
SOME TREES AND POWER LINES DOWN
0745 PM WATER SPOUT 2 N PORT LEON 30.16N 84.20W
06/25/2006 WAKULLA FL PUBLIC
TWO WATER SPOUTS REPORTED BY THE PUBLIC AND TV WEATHER
0750 PM TSTM WND GST GENEVA 31.04N 85.88W
06/25/2006 E0.00 MPH GENEVA AL EMERGENCY MNGR
SMALL UTILITY BULIDING BLOWN OVER AND SEVERAL PEANUT
TRAILERS OVERTURNED
0800 PM TSTM WND DMG NEW BROCKTON 31.39N 85.93W
06/25/2006 COFFEE AL EMERGENCY MNGR
COLLAPSE OF NEW CONSTRUCTION AT HIGH SCHOOL. WATER OVER
THE ROADS
0815 PM HAIL 1 S ALBANY 31.56N 84.18W
06/25/2006 E0.25 INCH DOUGHERTY GA COUNTY OFFICIAL
NICKEL AND QUARTER SIZE HAIL SEVERAL TREES DOWN POWER
LINES DOWN AND NUMBEROUS POWER OUTAGES.
&&
WOOLLocal storm report, Jun 25, 8:52 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
952 PM EDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL BAYOU GEORGE 30.26N 85.54W
06/25/2006 E0.75 INCH BAY FL PUBLIC
REPORTED ALONG ROUTE 231. RELAYED BY WJHG-TV PANAMA CITY.
0615 PM TSTM WND GST GENEVA 31.04N 85.88W
06/25/2006 E0.00 MPH GENEVA AL EMERGENCY MNGR
SMALL UTILITY BULIDING BLOWN OVER AND SEVERAL PEANUT
TRAILERS OVERTURNED
0618 PM TSTM WND GST 5 N DOWNTOWN DOTHAN 31.30N 85.39W
06/25/2006 M51.00 MPH HOUSTON AL ASOS
WIND GUST MEASURED AT 518 PM CDT.
0645 PM TSTM WND DMG DOWNTOWN DOTHAN 31.22N 85.39W
06/25/2006 HOUSTON AL COUNTY OFFICIAL
100 POWER LINES DOWN. NUMBEROUS TREES DOWN.
0740 PM TSTM WND DMG MIDLAND CITY 31.32N 85.49W
06/25/2006 DALE AL EMERGENCY MNGR
SOME TREES AND POWER LINES DOWN
0745 PM WATER SPOUT 2 N PORT LEON 30.16N 84.20W
06/25/2006 WAKULLA FL PUBLIC
TWO WATER SPOUTS REPORTED BY THE PUBLIC AND TV WEATHER
0800 PM TSTM WND DMG NEW BROCKTON 31.39N 85.93W
06/25/2006 COFFEE AL EMERGENCY MNGR
COLLAPSE OF NEW CONSTRUCTION AT HIGH SCHOOL. WATER OVER
THE ROADS
0815 PM HAIL 1 S ALBANY 31.56N 84.18W
06/25/2006 E0.25 INCH DOUGHERTY GA COUNTY OFFICIAL
NICKEL AND QUARTER SIZE HAIL SEVERAL TREES DOWN POWER
LINES DOWN AND NUMBEROUS POWER OUTAGES.
&&
WOOLLocal storm report, Jun 25, 8:59 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
959 PM EDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL BAYOU GEORGE 30.26N 85.54W
06/25/2006 E0.75 INCH BAY FL PUBLIC
REPORTED ALONG ROUTE 231. RELAYED BY WJHG-TV PANAMA CITY.
0615 PM TSTM WND GST GENEVA 31.04N 85.88W
06/25/2006 E0.00 MPH GENEVA AL EMERGENCY MNGR
SMALL UTILITY BULIDING BLOWN OVER AND SEVERAL PEANUT
TRAILERS OVERTURNED
0618 PM TSTM WND GST 5 N DOWNTOWN DOTHAN 31.30N 85.39W
06/25/2006 M51.00 MPH HOUSTON AL ASOS
WIND GUST MEASURED AT 518 PM CDT.
0645 PM TSTM WND DMG DOWNTOWN DOTHAN 31.22N 85.39W
06/25/2006 HOUSTON AL COUNTY OFFICIAL
100 POWER LINES DOWN. NUMBEROUS TREES DOWN.
0740 PM TSTM WND DMG MIDLAND CITY 31.32N 85.49W
06/25/2006 DALE AL EMERGENCY MNGR
SOME TREES AND POWER LINES DOWN
0745 PM WATER SPOUT 2 N PORT LEON 30.16N 84.20W
06/25/2006 WAKULLA FL PUBLIC
TWO WATER SPOUTS REPORTED BY THE PUBLIC AND TV WEATHER
0800 PM TSTM WND DMG NEW BROCKTON 31.39N 85.93W
06/25/2006 COFFEE AL EMERGENCY MNGR
COLLAPSE OF NEW CONSTRUCTION AT HIGH SCHOOL. WATER OVER
THE ROADS
0815 PM HAIL 1 S ALBANY 31.56N 84.18W
06/25/2006 E0.25 INCH DOUGHERTY GA COUNTY OFFICIAL
NICKEL AND QUARTER SIZE HAIL SEVERAL TREES DOWN POWER
LINES DOWN AND NUMBEROUS POWER OUTAGES.
0930 PM FLASH FLOOD 2 S ALBANY 31.55N 84.18W
06/25/2006 DOUGHERTY GA TRAINED SPOTTER
DITCHES AND FILEDS AND POOR DRAINAGE AREAS FULL AND
OVERFLOWING.
0930 PM FLASH FLOOD 5 NE CAMILLA 31.28N 84.15W
06/25/2006 MITCHELL GA TRAINED SPOTTER
DITCHES...FIELDS AND POOR DRAINAGE AREAS FULL AND
OVERFLOWING. ESTIMATE 4 INCHES.
&&
WOOLSpecial weather statement, Jun 25, 9:24 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1024 PM EDT SUN JUN 25 2006
GAZ156-157-260330-
DECATUR-GRADY-
1024 PM EDT SUN JUN 25 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR AND GRADY
COUNTIES IN SOUTHWESTERN GEORGIA...
* UNTIL 1130 PM EDT
AT 1023 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF WHIGHAM...OR 13 MILES NORTHWEST
OF CAIRO...MOVING SOUTH AT 10 MPH.
THIS STORM WILL BE NEAR...
WHIGHAM BY 1110 PM EDT.
5 MILES WEST OF CAIRO BY 1120 PM EDT.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
38-GODSEY
Special weather statement, Jun 25, 10:05 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1105 PM EDT SUN JUN 25 2006
FLZ016-260400-
GADSDEN-
1105 PM EDT SUN JUN 25 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GADSDEN COUNTY IN NORTH
FLORIDA...
* UNTIL MIDNIGHT EDT
AT 1101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF
WHIGHAM TO CHATTAHOOCHEE MOVING SOUTH AT 10 MPH.
PEOPLE IN GADSDEN COUNTY...INCLUDING THE CITIES OF CHATTAHOOCHEE AND
QUINCY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
38-GODSEY
Thunderstorm Wind, Grady
- When
- June 25, 10:10 PM EST to 10:30 PM EST
- Where
- Grady County, Southwest Portion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.750, -84.283
The Grady County Sheriff reported a few downed trees and power lines near Nickleville and Calvary.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Wisconsin, June 25 to 26, 2006$502 million · 1 in hail · 11 events
- Flood in Virginia, June 25 to 27, 20061 death · 1 injured · $50,000 · 1 event
- Flash Flood in District of Columbia, June 25 to 27, 2006$10 million · 1 event
- Flash Flood in Maryland, June 25, 2006$5.0 million · 1 event
- Flash Flood and Flood in Delaware, June 25 to 26, 2006$1.0 million · 2 events
- Flash Flood in Pennsylvania, June 25, 2006$600,000 · 1 event
- Flooding in Virginia, June 25 to 27, 2006$470,000 · 5 events
- Flash Flood in Pennsylvania, June 25, 2006$200,000 · 1 event
- Damaging Winds in Alabama, June 25, 2006$85,000 · 55 kt wind · 3 events
- Dust Storm and Damaging Winds in Arizona, June 25, 2006$80,000 · 60 kt wind · 3 events
- Lightning Strike in Wisconsin, June 25, 2006$75,000 · 1 event
- Flash Flooding and Damaging Winds in Georgia, June 25, 2006$46,000 · 50 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514901.